MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385151
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd ext set 15cm small bore spin nut leaked the following information was provided by the initial reporter; dear partner, i am sending new complaint form for product with ref:(b)(4).The complaint was filed by the (b)(6) hospital again as they don't agree with closure of complaint investigation report :number: (b)(4).Would you be so kind and notice us how to proceed.The hospital pharmacy has received multiple complaints regarding product 385151 (q-syte ext.Set micro 6" a50) with the explanation that they have detected leakage at the point where the tube of the ext.Set connects to the luer lock connector made of a harder plastic (on the iv cannula site).When injected with slightly greater force or speed, and/or if the infusion continued for an extended period, a droplet of liquid appeared at the point between the tube and the plastic luer lock connector.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 opened and used samples as well as 50 unopened samples submitted for evaluation.The reported issue of leakage was confirmed upon inspection and testing of the samples.Analysis of the samples showed that one of the used samples experienced leakage at the union site of the tubing and fitting luer.This sample had no additional devices connected to it.The other used sample had a grey catheter attached to it, but the sample passed the leakage testing with no failure observed.All the 50 unopened samples passed the leakage testing as well.Bd determined that the cause of the failure is possibly related to our supplier¿s process.Our supplier performed an investigation and confirmed the failure was a result of their process.There was a small pinhole on the affected sample when viewed under a microscope.It is believed that the hole was formed by the use of excessive bonding solvent, which caused corrosion and damage to the tubing.Our supplier has decided to increase the sample size of their air leakage testing and to perform additional training with their manufacturing personnel on the observed failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 opened and used samples as well as 50 unopened samples submitted for evaluation.The reported issue of leakage was confirmed upon inspection and testing of the samples.Analysis of the samples showed that one of the used samples experienced leakage at the union site of the tubing and fitting luer.This sample had no additional devices connected to it.The other used sample had a grey catheter attached to it, but the sample passed the leakage testing with no failure observed.All the 50 unopened samples passed the leakage testing as well.Bd determined that the cause of the failure is possibly related to our supplier¿s process.Our supplier has been notified of the failure observed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD EXT SET 15CM SMALL BORE SPIN NUT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18346812
Report Number9610847-2023-00350
Device Sequence Number17478242
Product Code FPA
UDI-Device Identifier00382903851515
UDI-Public(01)00382903851515
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number385151
Device Lot Number3055756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/18/2024
01/18/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/18/2024
04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown